Advertisement

Reactions Weekly

, Volume 1731, Issue 1, pp 130–130 | Cite as

Heparin/nitric oxide

Lack of efficacy, bleeding around chest tube site and intracranial bleeding: case report
Case report
  • 8 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 8-year old girl developed severe bleeding around a chest tube site and intracranial haemorrhage (ICH), which included large intraventricular and right frontal parenchymal haemorrhage following anticoagulation with heparin for extracorporeal membrane oxygenation (ECMO). She also exhibited lack of efficacy to nitric oxide for the treatment of deterioration of respiratory status with hypoxia and hypercarbia [times to reactions onsets not stated].

The girl was admitted to the emergency department following a high-speed motor vehicle collision (MVC), where the car was T-boned. She was found unresponsive, unrestrained and was removed from the car. In the emergency department, Glasgow coma scale suggested a concussive injury. A traumatic brain injury was noted. Shortly after the...

Reference

  1. Anton-Martin P, et al. Craniectomy and Traumatic Brain Injury in Children on Extracorporeal Membrane Oxygenation Support. Pediatric Emergency Care 34: e204-e210, No. 11, Nov 2018. Available from: URL: http://doi.org/10.1097/PEC.0000000000000907 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations